August 30, 2017

TMI talk and Wednesday Weigh-in

Don't read this if you're eating... just a warning ;)

Ugh. I feel absolutely awful right now. I wrote half a post last night, but I was feeling terrible--cold sweats, bad nausea, and I was so lethargic I could barely keep my eyes open. I didn't think I was getting sick or anything, so I started wondering if it could be food poisoning; I hadn't eaten anything that could possibly have triggered that, so that wasn't right either. But at the time, I didn't care. I just wanted it to stop!

I decided to just go to bed without finishing the blog post, so I went into the bathroom to get ready for bed; and suddenly, I dashed for the toilet just in time to start vomiting. This really freaked me out--I can tell you that I have thrown up exactly three times since I was a child. I have a stomach like a ROCK. So, last night, I was convinced I was dying.

This is just a re-enactment photo for your entertainment. Because who
takes pictures when they're busy puking their guts out?!

Threw up a couple more times, then went to bed. My mouth was super dry, so I drank nearly all of the water from my water bottle. About half an hour later, I was hit with horrible nausea again, and puked three more times--definitely all of the water I just drank.

It was a miserable night, and I couldn't sleep for anything! When I got out of bed this morning, I was SO nauseous again. Thankfully, I didn't vomit any more, but I actually wished I would, because my stomach was begging for it. I had really bad chills, too. I sat on the couch and started going over in my head what could possibly have caused me to get this sick. And then it hit me--I started an antibiotic a few days ago.

Over the weekend, I was having bad symptoms of a UTI, and an at-home urinalysis was positive. So I called the doctor who was on-call and he phoned in a script for Bactrim. I only had to take two pills a day for three days; and last night, I took my fifth pill. Holy hell, I will never ever take it again! I would honestly rather have UTI symptoms than feel even half as bad as I did last night and this morning. I'm still feeling really crummy, but better than the first few hours I was awake.

I Googled Bactrim and nausea, and that confirmed what I had suspected: I was sure it was the Bactrim that caused the symptoms. There were SO many reviews from people saying that it made them super nauseous and even caused them to vomit (also headaches, chills, sweats, and insomnia). I usually take reviews with a grain of salt, because usually, the people who take the time to write them either had a very bad experience or a very good one--not a lot of gray area. Still, reading through them, I saw I wasn't the only one who experienced this reaction.

Unfortunately, I had to take Eli to an appointment today. Not just a quick appointment, either--he needed an ultrasound, which was at 10:45; an x-ray; and then the appointment with the doctor at 1:00 (FYI, he is fine--nothing to worry about). The drive is about an hour, so we had to leave at around 9:30, and I figured we wouldn't get home until at least 3:00.  I took a Zofran for the nausea, which worked only a little, and then took Eli to his appointment.

We were done with the ultrasound and x-ray by 11:30, so we had an hour and half until his appointment with the doctor. I went to the check in desk and asked if there were any cancellations or anything, and the receptionist said that the doctor was booked, but if we wanted to wait in the lobby, then they may call us in if it worked out (a no-show or a shorter-than-planned appointment with someone else). Thankfully, I brought a book and Eli had games on his phone, so we settled in.

Literally about two minutes after we sat down, the medical assistant called for Elijah. I looked around the room, waiting for another kid named Elijah to stand up, but it was actually MY Elijah. I was shocked--but it was awesome we didn't have to wait! They had time to fit us in immediately. The appointment went well, and we were out of there. We stopped for frozen yogurt on the way home, and we got home by 1:30.

I'm still feeling terrible--headache and nausea--but I'm hoping that since I took my last dose of the antibiotic this morning (before I figured out it was the antibiotic that was causing me to be so sick), I'll start feeling better.

Anyway, that was just a very long way of saying that Bactrim made me feel like crap and I'm miserable. Haha.

But I did manage to do my Wednesday Weigh-in this morning:


I don't remember what my weight was last week, but I think it was close to this. It's kind of funny that my weight has been within such a tight range for a couple of months now that the numbers blur together for me--I don't know that I've ever gone this long while maintaining such a small range (131-134). Let's hope it stays this way.

Dinners were very simple this week. We used up a lot of our grocery budget for the month when we went out to dinner with the kids for Jerry's and my anniversary, so this week has been grilled cheese and tomato soup, scrambled eggs and toast, or cold cereal for dinner. Haha! But we've found the budgeting pretty fun, and who doesn't love grilled cheese for dinner?!

I'm going to try and post a recap of how our budget went this month, and how much we could apply toward debt. I find that I actually look forward to the end of the month so that I can calculate everything and pay down the credit cards. I think we may be able to pay off one of them next month!

6 comments:

  1. I never, ever post but I am in medicine and it is very possible that your nausea is due to a worsening UTI called pyeloneprhitis (kidney infection) rather than the Bactrim. Sometimes the bacteria causing the UTI is resistant to the bactrim and the infection can worsen despite taking antibiotics . Please check in with your doctor to make sure you are ok!

    ReplyDelete
    Replies
    1. As a kidney transplant recipient, this was the 1st thing that came to mind. The Bactrim may have been wnough to help the UTI symptoms but that violent vomiting is EXACTLY what I get when my uti has become a pyelo. Katie, I highly suggest going to your dr or at the very least getting a full blood panel done with a urinalysis and cultures/sensitivities. Pyelos are nothing to mess around with because you don't want to get sepsis. Feel better!

      Delete
  2. Last time I puked it was because I had indulged in too much of a "good thing" in the form of alcohol. hahhahaha!! However, the best part was.....it was a fun night...I puked, slept and woke up by 6:30 to go for a bike ride and go on to have a great day (with a little dry mouth of course...lots of water that day)

    You would think at this age I would learn but sometimes......

    ReplyDelete
  3. I have the same reaction after one side of Augmentin, so I avoid it like the plague!!! I hope you feel better soon!!!

    ReplyDelete
  4. Katie, I feel terrible, because I'm laughing at how funny this post is, and unfortunately it means I'm laughing at your misery. Your photo caption was hilarious. I hope you feel better as those pesky antibiotics leave your system!

    ReplyDelete
  5. Hi Katie,
    I'm one of your newer readers... I feel your pain! Please contact your doc and insist on a different drug. You don't have to suffer nasty side effects, and you don't have to suffer the UTI either.

    When I was in my mid-30s I went thru a period where I had UTI's fairly often. First they gave me sulfa drugs -- turns out I'm allergic. (Rashes and swelling up; you can swell up so bad you can't breathe.) So, then they gave me Macrobid. I had such violent chills after taking my 2nd pill that my mouth bled because my teeth were hitting my lips. Scared the devil out of me -- turns out it's a (rare) side effect.

    As I refused to take any more of those, they had me try Cipro next. That worked the first time, but for the next UTI, Cipro gave me horrific knee pain -- turns out Cipro can cause joint/tendon damage (in some cases permanent).

    I insisted on yet a different drug; that time they gave me Bactrim. For me, thankfully, it worked w/o side effects you're dealing with.

    Everyone's body chemistry is so different; hopefully your doc will work with you like mine did to find the drug that works best for you and this particular UTI. Good luck! Hope you feel better soon!

    ReplyDelete

I'd love to hear from you! I read all of my comments, and if you have a question, I do my best to respond; sometimes, however, I get busy and forget to go back to reply, so if it's important, just email me! :)